MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520165A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hypersensitivity/Allergic reaction (1907); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: an association exists between hd treatment utilizing the fresenius hemoflow f3 dialyzer and the patient¿s symptoms of agitation and fever (of unknown origin) which resulted in 24 hour hospital admission and prophylactic treatment with antibiotics.While fever is not a typical symptom of a dialyzer reaction, it was reported by the patient¿s doctor that an allergic/ reaction to the fresenius dialyzer is suspected to have occurred.The actual sample of the hemoflow f3 dialyzer used during the event have reportedly been discarded.However, it was reported companion samples are available for further analysis.Currently, the manufacturer has not received the companion samples of the hemoflow f3 dialyzer and manufacturer product evaluation is pending.Therefore, it cannot be determined whether a product deficiency with the hemoflow dialyzer caused or contributed to the patient¿s allergic reaction.However, it is well-documented that patients on hemodialysis may experience hypersensitivity and allergic reactions to dialyzer membrane and/or sterilant of various types of dialyzers.Moreover, the hemoflow f3 dialyzer manufacturer instructions for use document that side effects of hypersensitivity reactions may occur with use of the product.
 
Event or Problem Description
It was reported by a clinical manager that this patient on hemodialysis (hd) experienced allergic reactions (despite being pre-medicated) while utilizing fresenius hemoflow f3 dialyzers and the baxter phoenix dialysis machine.The clinic manager had limited clinical information to provide about the patient¿s allergic reactions.Additional details about the events were obtained through follow-up with the patient¿s doctor who confirmed that the patient reportedly experienced symptoms of agitation and fever.It was reported the patient¿s symptoms developed at the end of the hd treatment after utilizing the fresenius f3 hemoflow dialyzer.The patient's doctor stated the patient was admitted to the hospital (the same day).The doctor confirmed the patient did not have an infection and stated the patient received prophylactic treatment with an unknown antibiotic.The patient was discharged from the hospital within 24 hours.No further information about this event was provided.The clinical manager who reported the actual hemoflow f3 dialyzers used during the event have been discarded.However, it was stated companion samples of the hemoflow f3 dialyzer are available for return to the manufacturer for further analysis.
 
Event or Problem Description
It was reported by a clinical manager that this patient on hemodialysis (hd) experienced allergic reactions (despite being pre-medicated) while utilizing fresenius hemoflow f3 dialyzers and the baxter phoenix dialysis machine.The clinic manager had limited clinical information to provide about the patient¿s allergic reactions.Additional details about the events were obtained through follow-up with the patient¿s doctor who confirmed that the patient reportedly experienced symptoms of agitation and fever.It was reported the patient¿s symptoms developed at the end of the hd treatment after utilizing the fresenius f3 hemoflow dialyzer.The patient ¿s doctor stated the patient was admitted to the hospital (the same day).The doctor confirmed the patient did not have an infection and stated the patient received prophylactic treatment with an unknown antibiotic.The patient was discharged from the hospital within 24 hours.No further information about this event was provided.The clinical manager who reported the actual hemoflow f3 dialyzers used during the event have been discarded.However, it was stated companion samples of the hemoflow f3 dialyzer are available for return to the manufacturer for further analysis.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product non-acceptance or deviation in the manufacturing process related to the complaint event.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production that was potentially related to the complaint.The lot met all release criteria.The hemoflow f3 dialyzer manufacturer instructions for use document that side effects of hypersensitivity reactions may occur with use of the product.It is well-documented that patients on hemodialysis may experience hypersensitivity and allergic reactions to dialyzer membrane and/or sterilant of various types of dialyzers.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description

Brand Name
F3 DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key11847878
Report Number1713747-2021-00150
Device Sequence Number3510129
Product Code FJI
UDI-Device Identifier00840861100019
UDI-Public00840861100019
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number0520165A
Device Catalogue Number0520165A
Device Lot Number20AU04016
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/11/2021
07/06/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/22/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age21 MO